Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

14 years old having seizure, on Topamac, Lobazam, not getting better. Advised Valparin. Side effects ?

My daughter 14 years old is having seizure. She is getting the jerk on morning time 7 am to 9 am and also sometimes during the day. Daily she gets 4 to 5 times. currently she is on Topamac 125 mg in the morning and 125 mg during evening along with lobazam 10 mg evening and 5 mg in the morning. It is not getting controlled fully. Doctor says best medicine is only Valparin, but for side effects. Can you suggest any other medicine and the side effects of above said medicine. Earlier she took keppra also,but not fully controlled..
Asked On : Fri, 23 Nov 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Your daughter could be suffering from a condition known as juvenile myoclonic epilepsy (JME). In this condition, the child gets jerky movements, which get aggravated with sleep deprivation, and tend to occur mostly on awakening in early mornings.

The drug of choice in JME is sodium valproate (valparin). So, if your doctor has not tried this drug, it should be given. Side effects are not common and seen in only less than 5% of people taking this drug.

Other drug options in JME include levetiracetam (keppra) and clonazepam. Keppra should be given at the correct dose, before deciding that it has failed.

Most children with JME have an excellent outcome with treatment.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor